Illinois, 2003Damaging Winds in Illinois, June 10, 2003
June 10, 2003 · NWS PAH · 4 events in 4 counties and zones
4 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 1
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Jun 10, 1:46 PM CST, 4 hours 2 minutes earlier.
Area forecast discussion, Jun 10, 1:46 PM CST, 4 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
246 PM CDT TUE JUN 10 2003
MAIN FORECAST CONCERN CONTINUES TO BE SHOWER AND THUNDERSTORM
CHANCES THROUGHOUT THE FORECAST.
AT 19Z...THUNDERSTORMS WERE ONGOING ACROSS THE PAH FORECAST AREA
FROM BASICALLY I-55 EASTWARD. LATEST SURFACE ANALYSIS SHOWED LOW
PRESSURE CENTERED OVER SOUTHEAST MINNESOTA/WEST CENTRAL WISCONSIN
WITH A COLD FRONT EXTENDING SOUTHWEST THROUGH EASTERN
IOWA...NORTHWEST MISSOURI INTO OKLAHOMA PANHANDLE. TEMPERATURES AT
19Z WERE STILL IN THE MID TO UPPER 60S ACROSS MUCH OF THE PAH
FA...WITH A FEW AREAS AROUND 70 WHERE RAIN HAS ENDED.
AVN/MESOETA/ETA MODELS CONTINUE TO SHOW FRONT MOVING SOUTHEAST AND
DRAPING ACROSS NORTHWEST PORTIONS OR JUST NORTHWEST OF THE PAH
FORECAST AREA BY 12Z WEDNESDAY. MODELS INDICATE THIS FRONT WILL
REMAIN NEAR/SOMETIMES OVER OUR REGION THROUGHOUT THE ENTIRE FORECAST
PERIOD. ALTHOUGH THERE WILL BE LULLS IN SHOWER/THUNDERSTORM
ACTIVITY...OUTFLOW BOUNDARIES AND DISTURBANCES ALONG THE FRONT WILL
MAKE EXACT TIMING OF BREAKS DIFFICULT. FWC/MAV GUIDANCE SHOW HIGH
CHANCE TO LIKELY POPS FOR WEDNESDAY...AND SPC DAY 1 AND DAY 2
GUIDANCE HAS ENTIRE AREA IN A SLIGHT RISK. ALREADY HAVE LIKELY
GOING IN THE CURRENT PACKAGE FOR WEDNESDAY AND WILL CONTINUE THIS.
BEST BET BEYOND WEDNESDAY IS TO HAVE CHANCE POPS EACH DAY UNTIL
MODELS SHOW BETTER AGREEMENT IN SPECIFIC TIME PERIODS.
MAV GUIDANCE HIGHS ARE A LITTLE COOLER THAN FWC. PREFER THE COOLER
MAV READINGS DUE TO CLOUDS AND PRECIP. MAV/FWC LOWS ARE SIMILAR AND
WILL STICK CLOSE TO THESE VALUES. IN THE EXTENDED...WITH EXPECTED
CLOUDS AND PRECIP...AGAIN WILL GO NEAR OR A LITTLE BELOW MEX
GUIDANCE.
.PAH...NONE.
TREVINO
Hazardous weather outlook, Jun 10, 2:50 AM CST, 14 hours 58 minutes before
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100-
107>112-114-111000-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
350 AM CDT TUE JUN 10 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MISSOURI...SOUTHERN
ILLINOIS...SOUTHWEST INDIANA AND WESTERN KENTUCKY.
.DAY ONE...TODAY AND TONIGHT
THERE IS A RISK FOR ISOLATED SEVERE THUNDERSTORMS TODAY AND TONIGHT.
THE MAIN HAZARDS WILL BE STRONG TO SEVERE THUNDERSTORM WINDS...AND
LARGE HAIL. A FEW OF THE STORMS MAY PRODUCE VERY HEAVY RAIN.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
THERE IS A CHANCE OF THUNDERSTORMS EACH DAY. ISOLATED SEVERE
THUNDERSTORMS CANNOT BE RULED OUT. SOME OF THE STORMS MAY PRODUCE
VERY HEAVY RAIN.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUESTED TODAY AND TONIGHT.
NOLES
In the hours before
Special weather statement, Jun 10, 2:08 PM CST, 3 hours 40 minutes before
ILZ092-102029-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
308 PM CDT TUE JUN 10 2003
...ISOLATED STRONG STORM MOVING ACROSS SOUTHERN ALEXANDER COUNTY
ILLINOIS...
AN ISOLATED STORM...CAPABLE OF PRODUCING SMALL HAIL...FREQUENT
LIGHTNING...GUSTY WINDS NEAR 50 MPH AND HEAVY RAINFALL WAS LOCATED
ACROSS THE MISSISSIPPI RIVER...JUST EAST OF COMMERCE MISSOURI. THIS
STORM WAS MOVING EAST NEAR 25 MPH.
THIS STORM WILL MOVE NEAR HORSESHOE LAKE...OLIVE BRANCH AND UNITY
BY 325 PM. PERSONS TRAVELING ACROSS ROUTE 3 SHOULD BE WATCHFUL
FOR PONDING OF RAINWATER ON ROADWAYS.
IF THIS STORM IS MOVING NEAR YOUR AREA...SEEK SHELTER INDOORS UNTIL
THE STORM HAS PASSED.
SMITH
Thunderstorm Wind, Perry
- When
- June 10, 5:48 PM CST to 5:55 PM CST
- Where
- Perry County, Pinckneyville
- Measured
- 60 kt (69 mph) estimated gust
- Injuries
- 1 direct, 0 indirect
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 38.083, -89.383
In Pinckneyville, a large tree fell on a mobile home, destroying it. A nearby truck was damaged by a falling tree limb. One person received minor scrapes when he was struck by a falling branch. At a church camp in Perry County, about 15 trees were knocked down, including one that fell through the roof of a camp lodge. Guttering and siding were blown off a home. Just northeast of Pinckneyville, there was extensive damage to outbuildings and barns. A 20-by-30 foot shed door was blown 175 yards into a field. Damage to trees and sheds occurred in DuQuoin. A large tree limb fell on a mobile home just west of Pinckneyville, causing significant damage.
Thunderstorm Wind, Jefferson
- When
- June 10, 6:01 PM CST
- Where
- Jefferson County, Dix
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 38.433, -88.933
Several trees and power lines were blown down in Mount Vernon. One of the trees landed on a vehicle. Trees and antennas were blown down in Dix.
Thunderstorm Wind, Jackson
- When
- June 10, 6:10 PM CST
- Where
- Jackson County, Murphysboro
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 37.767, -89.333
A couple of trees were blown down near Murphysboro in Somerset Township.
Thunderstorm Wind, Franklin
- When
- June 10, 6:16 PM CST
- Where
- Franklin County, Sesser
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 38.100, -89.050
Power lines were blown down in several communities west of Interstate 57, including Sesser, Christopher, Mulkeytown, and West Frankfort. Some tree limbs were blown down in Sesser.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado in Illinois, June 10, 20032 injured · F2 · 1 event
- Hail and Damaging Wind in Texas, June 10, 2003$1.3 million · 1.75 in hail · 7 events
- High Wind in Iowa, June 10, 2003$1.0 million · 51 kt wind · 4 events
- Damaging Wind in Louisiana, June 10, 2003$120,000 · 55 kt wind · 1 event
- Flash Flooding and Hail in Oklahoma, June 10, 2003$1,000 · 1.75 in hail · 45 events
- Damaging Wind in Florida, June 10, 2003$60,000 · 60 kt wind · 1 event
- Damaging Wind in Arkansas, June 10, 20031 injured · $29,000 · 65 kt wind · 1 event
- Damaging Wind in Texas, June 10, 2003$40,000 · 55 kt wind · 1 event
- Tornado in Illinois, June 10, 2003F1 · 1 event
- Hail in Montana, June 10, 2003$30,000 · 0.88 in hail · 1 event
- Damaging Wind in Alabama, June 10, 2003$27,000 · 60 kt wind · 1 event
- Hail and Damaging Winds in Tennessee, June 10, 2003$10,000 · 1 in hail · 21 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5360304, 5360305, 5360307, 5360306.